Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 37, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Dec 22, 2013, 4:58 AM EST for Clinton County, Essex County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2013, 4:58 AM EST (09:58 UTC)
- Expired
- Dec 22, 2013, 11:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WGUS51 KBTV 220958
FFWBTV
NYC019-031-221600-
/O.NEW.KBTV.FF.W.0037.131222T0958Z-131222T1600Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
458 AM EST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
* UNTIL 1100 AM EST.
* AT 455 AM EST...ICE JAMS WERE CAUSING EXTREMELY RAPID RISES IN
WATER LEVELS AND FLASH FLOODING. ICE JAMS ARE VERY UNPREDICTABLE
AND CAN BREAK UP...MOVE...AND JAM AGAIN VERY QUICKLY. WATER BACKING
UP BEHIND THE JAM IS THE MAIN FLOOD THREAT...AND CAN FLOOD AREAS
UNDER DEEP WATER WITH SURPRISING SPEED. FAVORED ICE JAM LOCATIONS
ARE WHERE A RIVER BENDS OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR
ISLANDS...SAND BARS...AND OTHER OBSTRUCTIONS TO RIVER FLOW.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARKNESS...
KEESEVILLE...PORT KENT...UPPER JAY AND CLINTONVILLE.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4435 7379 4448 7374 4460 7340 4451 7337
4429 7379
$$2 follow-up statements
740
WGUS71 KBTV 221328
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
828 AM EST SUN DEC 22 2013
NYC019-031-221600-
/O.CON.KBTV.FF.W.0037.000000T0000Z-131222T1600Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-CLINTON NY-
828 AM EST SUN DEC 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EST FOR
SOUTHEASTERN CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW
YORK...
THE RIVER GAGE ON THE EAST BRANCH OF THE AUSABLE RIVER WAS 8.81 FEET
AT 800 AM THIS MORNING...WITH FLOOD STAGE BEING 7.0. AT 9.0 FEET
MINOR FLOODING MAY OCCUR ALONG ROUTE 9N FROM THIS ICE
JAM...ESPECIALLY NEAR AUSABLE FORKS.
ICE JAMS WERE CAUSING EXTREMELY RAPID RISES IN WATER LEVELS AND FLASH
FLOODING. ICE JAMS ARE VERY UNPREDICTABLE AND CAN BREAK UP...MOVE...
AND JAM AGAIN VERY QUICKLY. WATER BACKING UP BEHIND THE JAM IS THE
MAIN FLOOD THREAT...AND CAN FLOOD AREAS UNDER DEEP WATER WITH
SURPRISING SPEED. FAVORED ICE JAM LOCATIONS ARE WHERE A RIVER BENDS
OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR ISLANDS...SAND BARS...AND
OTHER OBSTRUCTIONS TO RIVER FLOW.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN ESSEX AND SOUTHEASTERN CLINTON COUNTIES.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4435 7379 4448 7374 4460 7340 4451 7337
4429 7379
$$682
WGUS71 KBTV 221457
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
957 AM EST SUN DEC 22 2013
NYC019-031-221600-
/O.CON.KBTV.FF.W.0037.000000T0000Z-131222T1600Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-CLINTON NY-
957 AM EST SUN DEC 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EST FOR
SOUTHEASTERN CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW
YORK...
THE RIVER GAGE ON THE EAST BRANCH OF THE AUSABLE RIVER WAS 8.82 FEET
AT 945 AM THIS MORNING...WITH FLOOD STAGE BEING 7.0. AT 9.0 FEET
MINOR FLOODING MAY OCCUR ALONG ROUTE 9N FROM THIS ICE
JAM. IN ADDITION...WE HAVE RECEIVED A REPORT OF WATER APPROACHING
RIVER ROAD NEAR AUSABLE FORKS.
ICE JAMS WERE CAUSING EXTREMELY RAPID RISES IN WATER LEVELS AND FLASH
FLOODING. ICE JAMS ARE VERY UNPREDICTABLE AND CAN BREAK UP...MOVE...
AND JAM AGAIN VERY QUICKLY. WATER BACKING UP BEHIND THE JAM IS THE
MAIN FLOOD THREAT...AND CAN FLOOD AREAS UNDER DEEP WATER WITH
SURPRISING SPEED. FAVORED ICE JAM LOCATIONS ARE WHERE A RIVER BENDS
OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR ISLANDS...SAND BARS...AND
OTHER OBSTRUCTIONS TO RIVER FLOW.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN ESSEX AND SOUTHEASTERN CLINTON COUNTIES.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4435 7379 4448 7374 4460 7340 4451 7337
4429 7379
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 4:27 AM EST, 31 minutes earlier.
Area forecast discussion, Dec 22, 4:27 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
427 AM EST SUN DEC 22 2013
.SYNOPSIS...
WINTRY MIX OF PRECIPITATION THIS MORNING WITH RAIN ACROSS
SOUTHEAST VERMONT WILL SLOWLY TAPER OFF TO AREAS OF DRIZZLE AND
FREEZING DRIZZLE THIS AFTERNOON. A LARGE SPREAD IN TEMPERATURES
WILL CONTINUE FROM THE 20S ACROSS THE SAINT LAWRENCE VALLEY TO MID
50S OVER PARTS OF CENTRAL AND SOUTHERN VERMONT. DRIER AND COOLER
WEATHER WILL ARRIVE TO START THE UPCOMING HOLIDAY WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 420 AM EST SUNDAY...ICE STORM WARNING CONTINUES FOR STORM
TOTAL ICE ACCUMULATION OF 0.50 TO 1.0 ACROSS ALL OF NORTHERN
NY....CHAMPLAIN VALLEY...AND PARTS OF EXTREME NORTHERN VT THRU 7
PM TODAY...SOME LOCALIZED HIGHER AMOUNTS POSSIBLE ACRS SOUTHERN
SLV. SLEET ACCUMULATION UP TO AN INCH POSSIBLE.
FREEZING RAIN ADVISORY FOR PARTS OF CENTRAL/SOUTHERN
VT...INCLUDING WESTERN RUTLAND COUNTY...FOR ICE ACCUMULATION OF 0.10
TO 0.50 WITH ISOLATED TO SCATTERED POWER OUTAGES POSSIBLE.
OVERALL FCST IS WORKING OUT OKAY WITH REGARDS TO ICE ACCUMULATION
AND CRNT WARNINGS/ADVISORY. SLIGHTLY COLDER AIR HAS RESULTED IN
MORE SLEET ACRS THE NORTHERN SLV AND CENTRAL/NORTHERN CPV THIS
MORNING...WHICH WL CUT DOWN ON ICE ACCUMULATIONS. HAVE MANY
REPORTS OF 0.50 TO 1.0 INCHES OF ICE ACRS THE SLV WITH POWER
OUTAGES. OVER THE CPV ICE RANGES FROM 0.25 TO 0.50 WITH ONLY A FEW
POWER PROBLEMS SO FAR. VERY FEW REPORTS FROM THE DACKS OR
CENTRAL/NORTHERN VT...BUT THAT WL PROBABLY CHANGE THIS MORNING.
TOTAL ICE ACCUMULATION WL VARY GREATLY DEPENDING UPON ELEVATION AND
LOCATION TO BOUNDARY....GIVEN THE EXTREMELY SHARP THERMAL GRADIENT
ACRS OUR CWA. FCSTING EXACT ICE ACCUMULATION IS VERY DIFFICULT AND
BECOMES EVEN MORE CHALLENGING WHEN SLEET MIXES WITH THE FREEZING
RAIN.
HEAVIEST PRECIP WL BE BTWN 09Z THIS MORNING AND 15Z THIS
AFTN...BEFORE MID/UPPER LVL DRY SLOT DEVELOPS...RESULTING IN THE
HEAVIER/STEADIER PRECIP TAPERING OFF TO AREAS OF DRIZZLE/FREEZING
DRIZZLE. HAVE NOTED 6 TO 8 LIGHTNING STRIKES ASSOCIATED WITH THE
HEAVY RADAR RETURNS ACRS SOUTHERN SLV THIS MORNING...INDICATING
THE VERY STRONG LIFT/DYNAMICS ASSOCIATED WITH THIS SYSTEM.
ALL THE MAIN INGREDIENTS HAVE COME TOGETHER TO PRODUCE A MAJOR ICE/SLEET
STORM ACRS THE NORTH COUNTRY...FROM 4 TO 5 STD ABOVE NORMAL PW
ANOMALIES TO ARCTIC HIGH PRES LOCATED ACRS CENTRAL CANADA AND LOW
PRES OVER THE OHIO VALLEY...CREATING A TREMENDOUS THERMAL GRADIENT
BOTH VERTICALLY AND HORIZONTAL ACRS OUR REGION. SOUNDING AT ALB
THIS EVENING SHOWS A PW VALUE OF 1.34"...WHICH IS IN THE 99TH
PERCENTILE FOR MID DEC...INCREDIBLE AMOUNT OF DEEP MOISTURE
TRANSPORT INTO THE NE CONUS ASSOCIATED WITH THIS SYSTEM. WATER VAPOR
CONTS TO SHOW DEEP FULL LATITUDE TROF ACRS THE CENTRAL CONUS WITH
VERY STRONG POLAR JET ACRS SOUTHERN CANADA...HELPING TO PRODUCE
LARGE SCALE LIFT ACRS OUR FA. BEST DYNAMICS/LIFT WL EXIT OUR CWA BY
18Z TODAY...AS MID/UPPER LVL DRY SLOT DEVELOPS...RESULTING IN A
SIGNIFICANT DECREASE IN PRECIP.
EXTREMELY CHALLENGING FCST CONTS THRU THIS MORNING ACRS OUR
CWA...ASSOCIATED WITH COMPLEX THERMAL PROFILES. LATEST SFC
OBSERVATIONS AND TRENDS SHOW SLIGHTLY COOLER PROFILES...RESULTING
IN MORE SLEET ACRS THE NORTHERN AREAS AND SOME HIGHER MTN VALLEYS
RECEIVING FREEZING RAIN THIS MORNING. HAVE NOTED ON OUR IN HOUSE
JERICHO TO MT MANSFIELD SOUNDING PROFILE DEPTH OF FREEZING LAYER IS
UP TO 2000 FT WITH COLDEST VALUES OF 21 TO 24 DEGREES BTWN 300 AND
500 FT. THIS COLD LAYER HAS RESULTED IN A MIX OF SLEET/FREEZING RAIN
HERE AT BTV/PBG WITH MOSTLY SLEET AT MSS. HOWEVER...RAP/NAM AND BTV4
SHOW MUCH WARMER AIR ALOFT MOVING BACK ACRS OUR CWA THIS MORNING
ASSOCIATED WITH DEVELOPING 850 TO 700MB JET OF 50 TO 70 KNOTS FROM
THE SOUTHWEST. THIS WARMS THE COLUMN BTWN 875MB AND 665MB ABOVE
0C...WITH WARMEST READINGS BTWN +5 AND +6C AROUND 825MB. THIS IS
CLOSELY ASSOCIATED WITH THE HEAVIEST PRECIP BTWN 09Z-15Z THIS
MORNING...AND SHOULD RESULT IN MOST AREAS CHANGING BACK TO FREEZING
RAIN MIXED WITH SLEET...ESPECIALLY AT BTV. HOWEVER...SLIGHTLY
FURTHER NORTH THE MID LVL WARMING IS NOT QUITE AS STRONG AND MORE OF
A MIXTURE OF SLEET AND FREEZING RAIN WL OCCUR FROM MSS TO ELB TO PBG
TO NEWPORT. THIS SLEET WL CUT BACK SOME ON TOTAL ICE ACCUMULATION.
THE LLVL COLD AIR HAS BLEED ALL THE WAY TO RUTLAND COUNTY...SO
ANTICIPATE SOME ICE ACCUMULATION THERE. TEMPS CONT TO BE ABOVE
FREEZING ACRS WINDSOR AND ORANGE COUNTIES WITH LIMITED ICE EXPECTED.
OVERALL...THINKING TOTAL ICE ACCUMULATION WL RANGE BTWN 0.50 AND
1.0 IN THE STORM WARNING AREA AND 0.25 AND 0.50" IN THE
ADVISORY...OF COURSE GIVEN THE HUGE TEMP CONTRAST AND POTENTIAL FOR
SLEET THIS WL VARY GREATLY FROM ONE TOWN TO ANOTHER.
FOR HIGH TEMPS TODAY WL USE A BLEND OF THE BTV 4KM AND 2KM
DATA...WHICH INDICATES HIGH WL ONCE AGAIN QUICKLY WARM INTO THE M40S
TO M50S HIGHER ELEVATIONS AND HOLD MAINLY IN THE MID 20S SLV TO MID
30S CPV.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS OF 420 PM EST SUNDAY...MUCH QUIETER WX IS ANTICIPATED AS SFC LOW PRES
TRACKS FROM EASTERN GREAT LAKES INTO EASTERN CANADA BY EARLY
TUESDAY. MID/UPPER LVL TROF WL SLOWLY DEVELOP ACRS THE NE CONUS
WITH COOLING TEMPS ALOFT. THIS COMBINED WITH A SERIES OF WEAK SFC
TROF WL KEEP THE WX PATTERN UNSETTLE...BUT PRECIP WL BE LIGHT AND
GENERALLY CONFINED TO THE MTNS. ARCTIC BOUNDARY SWINGS THRU OUR FA
BTWN 00Z TUESDAY AND 12Z TUESDAY WITH PROGGED 925MB TEMPS DROPPING
FROM +6C NEAR VSF TO -18C AT KMSS. THIS WL MAKE FOR A TRICKY TEMP
FCST LATE MONDAY INTO TUES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 420 AM EST SUNDAY...UPPER TROUGH EXITS THE REGION TUESDAY
NIGHT...BUT COLD AIR ADVECTION AND SURFACE HIGH PRESSURE BUILDING
IN WILL BRING ABOUT COLDER AND DRIER WEATHER FOR WEDNESDAY.
HOWEVER...THIS WILL BE SHORT LIVED AS FLOW ALOFT QUICKLY TURNS
SOUTHWEST BY THURSDAY AND A WARMING TREND BEGINS WITH READINGS
GETTING CLOSE TO SEASONAL NORMALS ON THURSDAY. WEAK UPPER TROUGH
MOVES ACROSS THE AREA ON FRIDAY AND SATURDAY FOR JUST A SLIGHT
CHANCE OF SNOW SHOWERS...BUT TEMPERATURES SEVERAL DEGREES BELOW
NORMAL.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THROUGH 06Z MONDAY...ALL FORECAST SITES WILL SEE MIX OF COND FROM
MVFR DOWN TO LIFR AT TIMES AS FRONT MEANDERS OVER THE REGION.
CEILINGS WILL RANGE FROM BKN030 DOWN TO OVC002-005 AT TIMES. THRU
MIDDAY SUNDAY...VSBY IN FZRA/PL 1-4SM. TEMPS TO WARM THRU 18Z
SUNDAY ALLOWING FOR TRANSITION TO -RW...EXCEPT MSS WHERE CD AIR
WILL KEEP WINTRY PRECIP INTACT THRU DAY. LGT/VAR WINDS BECM
SSE/SSE 5-15KTS...EXCEPT MSS/SLK WHERE ENE WIND 10-25KTS WILL
PERSIST THRU LATE AFTERNOON THEN BECM WSW 5-10KTS.
OUTLOOK 06Z MONDAY THROUGH THURSDAY...
06Z MONDAY THROUGH 12Z TUESDAY...VFR/MVFR WITH SCATTERED IFR SNOW
SHOWERS ACROSS THE HIGHER TERRAIN...ESPECIALLY AT KSLK/KMPV.
12Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER SURFACE HIGH PRESSURE.
12Z THURSDAY THROUGH 00Z FRIDAY...MAINLY VFR WITH A CHANCE FOR
IFR/MVFR SNOW SHOWERS WITH A WEAK UPPER DISTURBANCE PASSAGE.
&&
.HYDROLOGY...
AS OF 415 AM EST SUNDAY...STILL EXPECTING 0.75 TO 1.25 INCHES OF
RAIN ACROSS SOUTH CENTRAL VERMONT THROUGH THIS AFTERNOON. THIS
COMBINED WITH MILD TEMPERATURES AND SNOW MELT WILL LEAD TO RISES
ON AREA RIVERS AND STREAMS. LATEST RFC GUIDANCE BRINGS THE OTTER
CREEK AT CENTER RUTLAND VERMONT TO ABOVE FLOOD STAGE BY SUNDAY
NIGHT.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...ICE STORM WARNING UNTIL 7 PM EST THIS EVENING FOR VTZ001>005-
009-016-017.
FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ010>012-019.
FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR
VTZ006>008-011-018.
NY...ICE STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ026>031-
034-035-087.
&&
SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...EVENSON
AVIATION...JN
HYDROLOGY...TABERHazardous weather outlook, Dec 22, 4:43 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 443 AM EST SUN DEC 22 2013 NYZ026>031-034-035-087-VTZ001>005-009-016-017-230945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON- EASTERN FRANKLIN-EASTERN CHITTENDEN- 443 AM EST SUN DEC 22 2013 ...ICE STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ006>008-018-230945- LAMOILLE-CALEDONIA-WASHINGTON-EASTERN ADDISON- 443 AM EST SUN DEC 22 2013 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ010-230945- ORANGE- 443 AM EST SUN DEC 22 2013 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ012-019-230945- WINDSOR-EASTERN RUTLAND- 443 AM EST SUN DEC 22 2013 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ011-230945- WESTERN RUTLAND- 443 AM EST SUN DEC 22 2013 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 22, 4:52 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 452 AM EST SUN DEC 22 2013 NYZ026>031-034-035-087-VTZ001>008-016-017-221300- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL 452 AM EST SUN DEC 22 2013 ...MODERATE SLEET AND FREEZING RAIN...WITH A FEW RUMBLES OF THUNDER POSSIBLE EARLY THIS MORNING... CURRENT RADAR AND LIGHTNING DATA SHOWS A BAND OF MODERATE TO HEAVY SLEET AND FREEZING RAIN WITH EMBEDDED THUNDER ACROSS NORTHERN NEW YORK. THIS BAND OF WINTRY PRECIPITATION WILL MOVE INTO CENTRAL AND NORTHERN VERMONT THROUGH EARLY THIS MORNING. EXPECT ICE ACCUMULATION OF 0NE TO TWO TENTHS OF AN INCH...ALONG WITH SLEET ACCUMULATIONS OF UP TO 1 INCH. THIS WILL CREATE EXTREMELY HAZARDOUS DRIVING CONDITIONS.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 11:08 AM EST | Flash Flood Warning | BTV | Clinton, Essex | 6 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.